MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC NEUROMODULATION SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-40
Medical Device Problem Codes Fluid/Blood Leak (1250); Kinked (1339); Aspiration Issue (2883)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: product id: 8637-40, serial# (b)(4), implanted: (b)(6) 2014, product type: pump.Other relevant device(s) are: product id: 8637-40, serial/lot #: (b)(4), (b)(6), (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider via a clinical study regarding a patient receiving hydromorphone (10.0 mg/ml at 2.0 mg/day), fentanyl (1515.0 mcg/ml at 310.0 mcg/day), and bupivacaine (9 mg/ml at 1.8 mg/day) via an implanted pump.The indication for use was spinal pain.It was reported the patient's pain was more intense compared to the pain they had previously had.It was noted the change was due to a fall.No environmental factors were contributing to the loss of pain control.A catheter dye study was performed, on (b)(6) 2018, and a leak was detected.It was noted the pump originally didn't aspirate and only when manipulated did fluid start to come out.There was also a leak at the anchor site at l1 with intrathecal contrast noted.A kink was found at the collette.It was indicated the event was possible related to the device or therapy and unlikely related to the implant procedure.The device diagnosis was catheter leakage and the clinical diagnosis was increase in pain.The patient's catheter was explanted and not replaced on (b)(6) 2018.It was noted the catheter was returned to the manufacture.The issue resolved without sequelae on (b)(6) 2018.It was noted the patient was also taking hydrocodone, keflex, mvi, omepreazole, sertraline, vistaril, wellbutrin at the time of the event.The patient's medical history included post laminectomy syndrome, sleep apnea, arachnoidits, seizure disorder, depression.The patient's weight was noted as (b)(6).
 
Additional Manufacturer Narrative
Analysis results were not available at the time of this report.A follow-up report will be sent when analysis is completed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received from healthcare provider (hcp) via clinical study indicated the catheter was explanted and replaced on (b)(6) 2018.No further complications were reported/anticipated.
 
Additional Manufacturer Narrative
The catheter was returned, and analysis found a kink in the catheter body and a hole-not user related in the catheter body.If information is provided in the future, a supplemental report will be issued.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
MDR Report Key7518610
Report Number3007566237-2018-01471
Device Sequence Number1224714
Product Code LKK
UDI-Device Identifier00613994555601
UDI-Public00613994555601
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2015
Device Model Number8637-40
Device Catalogue Number8637-40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2018
Supplement Date Received by Manufacturer05/18/2018
05/30/2018
Initial Report FDA Received Date05/16/2018
Supplement Report FDA Received Date05/18/2018
05/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight80